Anyone Ever Have a Bad Experience With Steroids?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BlueBelle
New Member


Date Joined Jun 2008
Total Posts : 3
   Posted 6/28/2008 1:02 PM (GMT -6)   
I was in a car accident in 2005 which lead to a relapse and you guessed it, a round of steroids.  Though physically I still have the same symptoms as normal for MS, I find certain things have totally changed.  I lost a great deal of weight after that round of steroids, mind raced hard core and I couldn't seem to focus.  Now, memory recall pretty much sucks, I sometimes find it difficult to hold a conversation without losing the focal point, I was once very social, now very reclusive and focusing is still an issue.  I informed my neuro about all of this and he sent me to neuro-psych where I was evaluated.   I personally attribute this to the relapse I had in '05 because this is when all this  began to happen.  So, can anyone share a similar experience or am I alone in this?  And if you did have a similar experience, how did you cope?  What did you do?

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 6/28/2008 7:31 PM (GMT -6)   
Hey BlueBelle

I don't have ms and of course never used steroids, but wanted to welcome u to the board. There are many here who have used steroids and I'm sure some will be along soon to post their experiences. Please feel free to post u'r questions or comments here and make u'rself at home.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


sandune
Regular Member


Date Joined Jun 2008
Total Posts : 83
   Posted 6/29/2008 7:15 AM (GMT -6)   
Hi Bluebelle: I was wondering you said you were in a car accident. I was also in a car accident recently and herniated 4 discs when someone hit me by going through a red light. Did they find any correalation of that and a relapse? I am new to all this a need help putting it together. It was when I was going to the doctor about the car accident for my back they found the lesions. Can you give me any advice?

odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 6/29/2008 8:52 AM (GMT -6)   
was put on a 3-day steroid drip and will not do it again. mood plummeted when going off them. felt like the end of the world had come. would rather cope with seeing double than go thru that again. linda

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3521
   Posted 6/29/2008 10:44 AM (GMT -6)   

For many the steroid infusion is not worth the side effects.  For others, like Casionkid, it had a sincere benefit of sharply decreasing symptoms.  It is different for eveyone.

I had a 5 day infusion about 15 months ago.  It did help with my symptoms.  I also had lots of side effects from it.

Bluebelle,

There should have been no lasting effects from the steroids.  Side effects from steroids are temporary.  The memory loss and other cognitive problems you are having are very common in MS.  What did they neuro-psych have to say after your evaluation?  Most of the time you have those in order to create helpful strategies that can assist you with the cognitive problems you are having.  Ask for help managing those symptoms.  There is no need for you to suffer like this.  Good luck and let us know how oyu are doing.



Gretchen       co-moderator MS board       diagnosed with MS July 2006


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 6/29/2008 3:59 PM (GMT -6)   
Lost weight, racing pulse, horrible acne, could not stand bright lights  ... All were temporary problems. 

Barb/mystery reader
Diagnosed April 2007
Started betaseron --  May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced  severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 6/29/2008 4:39 PM (GMT -6)   
I am on a 3 day steroid treatment every 3 months so far no problems.....Except for the crashin feeling in about 2 weeks time.But otherwise no problems and I can tell when I need them again because I get sluggish (pokier).And I guess it will be 2 yrs. in july since he put me on them...pokey
diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 


BlueBelle
New Member


Date Joined Jun 2008
Total Posts : 3
   Posted 6/30/2008 7:05 AM (GMT -6)   
Sanddune: I am not physician, so I cannot give any imput on the correlation between car accidents and your symptoms. My nero is more science and weighs most MS related issues bases on case studies and research. Since there have been no case studies on car accidents and MS symptoms, he was not able to determine, based on this, if the accident = relapse. Although, living with MS myself, I have noticed that anything stressful to the body or mind (like the impact of a car or problems in the home) does effect me physically. But, because there are no studies, my neuro does not concur.

Odettesmom; The drip didn't bother me so much. It was the taper. Anyone ever have Prednisone? Hate it! Won't ever do it again. Give me the drip over the oral any day. I'd rather feel like Wonder Woman for a few days, crash and be okay than go through this crap again.

Gretchen: When the infusion is over, I tend to do okay. The last infusion I had wasn't bad. It was the one before. Relapses occur for me about once every two years. Since that therapy is intense, I'd rather not do it too often. Neuro psych said I did have some issues with memory and my neuro suggested neuro-psych theray which I am hoping to attend soon.

Grethchen: So you lost weight too? My family doc and others in the medical profession have all said to me, "you're not supposed to lose weight on steroids, you're supposed to gain." They did no homework, no research of their own, asked me how often I ate and just kind of left it there. However, the symptoms remain. I'm hoping everything will pan out eventually and things for me will be back to normal and that this is just an extended psuedo-relapse. But it's been three years now and no one seems to know what the heck is going on. So I came here to get some input.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3521
   Posted 6/30/2008 9:22 AM (GMT -6)   

Hey Bluebelle,

That is what they told me too, that you gain weight from steroids.  There is something about that intense high dose steroid that came with that awful heartburn that left me pretty much unable to eat at all.  I lost like 8 pounds in two weeks.  I felt awful!  I got over it and gained back the weight (shucks!).  But I really don't recommend the steroid diet lol. 

I truly believe your cognitive problems are not from the steroids.  I am guessing they are from the MS, but then again, I am not a doctor.  The cognitive junk I think, bothers me more than just about all of my symptoms.  I would love to read for 4 hours at a stretch like I used to. 

That is interesting about the taper.  I didn't do that and the crash is awful.  I felt like a junkie coming down from a binge (oooooooh is that an illegal reference? Might be!)  But I am glad to know that the prednisone didn't help you.  I won't opt for that if and when I have to do the solumedrol again.

By the way, it is very well known that stress has a very negative effect on MS symptoms.  I am not loving your doctor, Bluebelle.  I am with you, stress makes it all worse.  Stress management is extremely important.  Of course there are those stressful events that you just cannot control. 


Gretchen       co-moderator MS board       diagnosed with MS July 2006


BlueBelle
New Member


Date Joined Jun 2008
Total Posts : 3
   Posted 7/1/2008 8:20 AM (GMT -6)   
I agree with the cognitive issue. I can trip and laugh at myself. I feel tired? I take a nap. Having a hard time walking? I use a cane. Can't remember ****? Big problem. I think the hardest thing for me is remembering some things and not others. I can't stand it! I mean, I'm not a stupid person, and that's what I feel like sometimes. Oh well, par for the couse, I guess.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3521
   Posted 7/1/2008 11:23 AM (GMT -6)   
I am sure that most feel the same way.  The thought of losing your ability to reason, concentrate, track and read, follow and stay on a conversation topic and manage memory is terrifying!!!  Please fight to keep that!  Consider whatever cognitive therapy might be offered to you.  Good luck and thanks for posting.

Gretchen       co-moderator MS board       diagnosed with MS July 2006

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, August 19, 2017 5:07 AM (GMT -6)
There are a total of 2,857,410 posts in 313,515 threads.
View Active Threads


Who's Online
This forum has 155120 registered members. Please welcome our newest member, charlesW.
309 Guest(s), 2 Registered Member(s) are currently online.  Details
goshawk, PattyLatty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer